MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number 23AGFN-756
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 23mm regent aortic mhv,flex c uff was selected for an implant.During the procedure, the valve was installed and the surgeon needed to turn the valve to obtain optimal orientation.However, both leaflets popped out when turning the valve.It is unknown if the device was replaced, patient is stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 26 april 2023, a 23mm sjm regent mechanical heart valve was selected for an implant.During the procedure, the valve was installed, and the surgeon needed to turn the valve to obtain optimal orientation.However, both leaflets popped out when turning the valve.It is unknown if the device was replaced, patient is stable.
 
Additional Manufacturer Narrative
An event of leaflet fracture during rotation was reported.The possible causes of the reported event include an external force applied to the valve leaflets that may cause structural damage, the use of a hard or rigid instruments to test leaflet mobility, rotating with the leaflets in the incorrect position or despite resistance and oversizing of the valve.Information from the field did not indicated whether any instruments encountered the valve at the time of the reported event or if anything else other than the holder handle used to position or rotate the valve.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the potential cause of the reported incident could nit be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16975780
Report Number2135147-2023-02239
Device Sequence Number14066733
Product Code LWQ
UDI-Device Identifier05414734006095
UDI-Public05414734006095
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2024
Device Model Number23AGFN-756
Device Catalogue Number23AGFN-756
Device Lot Number7047342
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown